MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA CARB-BITE DEBAKEY NH 8; CARDIOVASCULAR NEEDLE HOLDERS

INTEGRA LIFESCIENCES CORPORATION OH/USA CARB-BITE DEBAKEY NH 8; CARDIOVASCULAR NEEDLE HOLDERS
Model Number 121186
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a heart operation, the surgeon noticed that a piece of the debakey carb-bite needle holder (121186) was missing.Before the end of the operation, an x-ray test was done.The missing piece was not found in the patient¿s body.Medical staff did not know at which stage the device broke, but suspected it was at the beginning of the operation.The event did not lead to patient injury; however, a two-hour increase in surgery time was reported.
 
Additional Manufacturer Narrative
The suspected carb-bite debakey needle holder (121186) was returned for evaluation: the needle holder was received in used condition with part of the tip's carbide grip broken off.Per the customer, this product had been purchased in 2011.The issue of grip breaking off may be the result of wear or environmental damage.The reported complaint was confirmed.No manufacturing, workmanship, or material deficiency has been identified.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.
 
Additional Manufacturer Narrative
The suspected carb-bite debakey needle holder (121186) was returned for evaluation: the needle holder was received in used condition with part of the tip's carbide grip broken off.Per the customer, this product had been purchased in 2011.Inspection by the current supplier for this product identified that it was manufactured by a previous supplier in 2010.The issue of grip breaking off may be the result of wear or environmental damage.The reported complaint was confirmed.No manufacturing, workmanship, or material deficiency has been identified.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.
 
Event or Problem Description
N/a.

Brand Name
CARB-BITE DEBAKEY NH 8
Common Device Name
CARDIOVASCULAR NEEDLE HOLDERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15496596
Report Number3014334038-2022-00207
Device Sequence Number5243220
Product Code DWS
UDI-Device Identifier10381780165071
UDI-Public10381780165071
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121186
Device Catalogue Number121186
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer11/07/2022
01/17/2023
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date11/15/2022
02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age77 YR
Patient SexMale